I am a 55 year old, 40 pound over weight, black male that has never smoked and drinks alcohol occassionally. And, about years ago I was diagnosed with high cholesterol and perscribed 1- 10 mg tablet a day of Lipitor for treatment. I've since been diagnosed with type 2 diabetes and prescribed 1 - 1000 mg tablet twice a day of Metformin for treatment. For the past several years, I've been focused on lossing weight with little results. The things that I'm doing routinely are: 1) reduced intake of processed carbs, 2) walk for 45 minutes 3 to 4 times a week coulped with a 15 minute exercise. Are there naturalistic treatments that can reverse and/or cure high cholesterol and diabetes?
Can the medicines be hindering my ability to loss weight? What else should I be doing?
Steve ,Lipidor has been linked to diabetes 2.
A study published in March 2011 in the Journal of the American College of Cardiology found that some statins could increase the risk of diabetes by as much as one-third!
I don't mean to alarm you, but,
Lipitor increases blood sugar levels as a byproduct of preventing your body from creating cholesterol, and increasing insulin levels can promote BELLY FAT*, high blood pressure, heart attacks, heart disease, fatigue, THYROID DISRUPTION* and have also been linked to Parkinson’s disease, Alzheimer’s disease and cancer.
* These consequences can explain some of the weight gain.
The Metformin is not associated with weight gain but rather with weight loss.
Statin drugs do not reduce the risk of death in about 95% of the population, including healthy men with no pre-existing heart disease, women of all ages, and the elderly.
If you DON'T HAVE HEART DISEASE please read the following:
"Statins have never been shown to be effective in reducing the risk of death in people with no history of heart disease!"
According to an article in the Canadian Medical Association Journal:
No study of Statins has ever shown to reduce mortality in healthy men and women with only an elevated serum cholesterol level and no known coronary heart disease. (CMAJ. 2005 Nov 8;173(10):1207)
So to answer your question, taking yourself off Lipidor- after consulting with a Holistic Doctor and NOT the prescribing Doctor, as he will likely defend his position on Statins-, may prove to be the key to accomplishing what you want.
Of course, continuing your present healthy routine is necessary!
I would encourage you to do a daily exercise routine if possible.
And drink plenty filtered or spring water, 1 hour away from meals.
Please note that my comments and suggestions are not intended as medical advice. You should do your own research to verify the aforementioned statements and consult with a HOLISTIC DOCTOR.
If you need details on anything post again or pm me directly.
PS You may also post at the Weight Loss and Heart Communities.
This is the Fibromyalgia Community, so you may not get many replies.
It just happens that I'm familiar with this, as I study the effects of various chemical drugs prescribed for certain conditions and researching for natural equivalents.
Should you decide to get off Lipitor (after consulting with a knowledgeable
practitioner) and still find after a while that you're not experiencing much improvement, please let me know, as there are a lot of natural options
available to you!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.